| Model Number |
532515 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/19/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17809754 presented no issues during the manufacturing process that can be related to the reported event.This is one of two products involved with the reported event and the associated manufacturer report number is 9616099-2019-03080.This device is available for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, there was difficulty attaching a luer lock syringe to two 5f super torque angiographic catheters prior to use.The operator states that when they looked at one of the devices, it does seem like there are no threads on it.With the first catheter, the operator was not able to properly flush (poor connection), so the operator switched to another catheter of the same kind and was able to flush but with difficulty as the syringe did not attach securely.There was no patient injury.Both catheters were of the same lot number.The syringe used was non-cordis.The operator is experienced.The products were stored and handled according to the instructions for use (ifu).The products were inspected and prepped according to the ifu.There were no anomalies noted when the devices were taken out of their packages.The devices were pulled from their packaging by the hubs and no anomalies were noted at that time.The procedure was completed using a different unknown catheter.
Additional Manufacturer Narrative
As reported, there was difficulty attaching a luer lock syringe to two 5f super torque angiographic catheters prior to use.The operator states that when they looked at one of the devices it does seem like there are no threads on it.With the first catheter the operator was not able to properly flush (poor connection) so the operator switched to another catheter of the same kind and was able to flush but with difficulty as the syringe did not attach securely.There was no patient injury.Both catheters were of the same lot number.The syringe used was non-cordis.The operator is experienced.The products were stored and handled according to the instructions for use (ifu).The products were inspected and prepped according to the ifu.There were no anomalies noted when the devices were taken out of their packages.The devices were pulled from their packaging by the hubs and no anomalies were noted at that time.The procedure was completed using a different unknown catheter.Two non-sterile cath st 5f c1 65cm 2sh diagnostic catheters were received for analysis coiled inside a plastic bag labeled as complaints 2019-00079441-1 and 2019-00079441-2.The units were randomly identified as unit number one and unit number two to perform the analysis.Unit number one was analyzed under complaint 2019-00079441-1.Per visual analysis, the luer hub of the unit was thoroughly inspected under the vision system and neither anomaly nor damage that could cause the reported incompatibility/fit were observed on the returned device.Per dimensional analysis, the outer diameter (od) thread of the luer hub was measured and the results were found within specification.Per functional analysis, a 10ml lab sample syringe filled with water was connected to the luer hub of the unit and neither anomaly nor incompatibility/fit were experienced.Unit number two was analyzed under this complaint 2019-00079441-2.Per visual analysis, the luer hub of the unit was thoroughly inspected under the vision system and neither anomaly nor damage that could cause the reported incompatibility/fit were observed on the returned device.Per dimensional analysis, the od thread of the luer hub was measured and the results were found within specification.Per functional analysis, a 10ml lab sample syringe filled with water was connected to the luer hub of the unit and neither anomaly nor incompatibility/fit were experienced.A product history record (phr) review of lot 17809754 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The event reported by the customer as ¿luer hub ¿ catheters-incompatibility/fit - with syringe¿ was not confirmed since neither anomaly was observed nor incompatibility/fit was experienced.The cause of the reported event could not be conclusively determined during the product evaluation.Procedural/handling factors may have contributed to the reported event.Per the ifu, which is not intended as a mitigation of risk, do not use open or damaged packages.Exposure to temperatures above 54°c (130°f) may damage the catheter.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.For all catheters: keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Neither the phr review nor the product analyses suggest that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.